Now That I Got B*tchy

Discussion in 'General Parenting' started by Janna, Feb 10, 2009.

  1. Janna

    Janna New Member

    psychiatrist is willing to talk to me. Oh well, whatever I have to do. I received several emails from her today. The nicest after she found out I filed a complaint. Whatever's necessary....she's pleasant and communicative and I can be the same.

    She believes the issues are related to "a Bipolar disorder". Never heard that before..... :rolleyes: She wasn't sure, at first, but now she is :confused:

    Anywhooooo - I'm back to the drawing board for medications. I'd ask for suggestions, haha, but wow - like, been on everything. He definately needs a M.S. She's pretty much leaving it in my lap.

    Lithium was good. Until it caused hypothyroidism. Synthroid induces mania (as does it's generic, Levothyroxine). COULD think about going back to Lithium with an endocrinologist. Maybe there's another route for a kid who's TSH went to 107 :wow: Or, we can do Lamictal. I'm thinking Lamictal.

    Buspar is down. He was 20 mg AM/PM, now 10 mg AM/PM. Better day all around today - no clue if it's Buspar related or just because...but D did say he felt much less hyper today. Could just be mania is over. Dunno...but he'll be off Buspar totally by Friday.

    I'd love to explore Klonopin. Addictive? Don't care.

    I continue to mention Seroquel increase. No other AP's I'm interested in. She mentioned some very old names, can't even recall them without going back to the email. Not interested.

    Soooo, I've got a developmentally delayed, BiAspie! LMAO! Sorry - have to make light somewhere ;) At least for now, til we get to the next psychiatrist! Always figured he was BiPolar (BP). I was really hoping alot of the BiPolar (BP) traits were tied to the Autism, but slamming your head through a window - acting like a 19 year old conduct disorder delinquent then acting like a 3 year old toddler, crying, all within 4 minutes isn't really Autism. Well...one can always dream for easier days.

    Meeting Fri with psychiatrist at partial. We'll make definitive decisions then. Anyone that's familiar with D and been around for the long haul with medication suggestions - throw em here. I'm just tossing everything around, I have 2 days.

    I'm really thinking Lamictal, increasing Seroquel and waiting. Yeah...that.

    Just needed to get it out of my head to somewhere. If you got this far - thanks :)
     
  2. smallworld

    smallworld Moderator

    Well, Janna, my son doesn't have AS, but he has a Bipolar Disorder-not otherwise specified diagnosis, and he's doing very well on Lamictal and Seroquel. Of all the medications and combos we've tried, it's by far the best for him. And he's been stable on this combo for a year. Amazing!

    I hope you're able to come up with a good solution on Friday.
     
  3. bran155

    bran155 Guest

    Isn't that always the way? How differently you get treated once you make a complaint. What a shame. The doctor should have been receptive to you right off the bat!!! UURRGGHH!!!

    I hope you get some answers on Friday. Let us know how it goes. :)
     
  4. Steely

    Steely Active Member

    Gosh..........I am glad at least My Prissy psychiatrist is responding. Sigh.

    You know, just throwing this out there. One time difficult children blood work came back with an elevated thyroid level. psychiatrist said we had to take him off of it ASAP. I was devastated, because it was/is the only medication that I know for a fact to really work for difficult child. I demanded that she re-do the blood work, and it came back normal. She re-did it a third time, normal. It was a lab error. You never know. Lab error, puberty - Lithium could be worth a second try.

    Lamictal has also helped difficult child. According to psychiatrist-he could possibly be the only person that is on both of those, together - but hey - it is working. The only thing with Lamictal is that for my difficult child is caused a horrible rage reaction in the beginning. HORRIBLE. Then, once his brain calmed downed, it worked really well. I have heard this can happen with some of the anti-seizure medications.

    And Seroquel worked amazing as well for difficult child - he just had Akasthasia after being on it awhile, and we had to stop.

    I think you are on the right track. Many, many hugs. No further ideas here - just peace and strength being sent your way.
     
  5. smallworld

    smallworld Moderator

    Steely, there are tons of kids in the Child and Adolescent Bipolar Foundation support groups who are taking Lamictal, Lithium and Seroquel -- and doing great.
     
  6. Janna

    Janna New Member

    I've been reading over there ALOT lately. Steely if you haven't been (CABF that is) you should check it out. Lots of good info.

    D was on the Lithium a very long time. Thyroid issues are a common side effect with Lithium. We did a microbody test which told us whether or not D would have thyroid issues anyway - regardless of the Lithium, and it did come back positive. So, at some point, he would have (and probably will have) issues.

    It wasn't one draw, he must have had 10 over the course of 14 or 15 months LOL! The Synthroid did a fine job of bringing his TSH from 107 to 4 - but again, it overstimulated him and of course that's a problem.

    I'd be more apt at this time to try Lamictal only because Lithium was a PITA. If the Lamictal doesn't work, I'd be willing to rethink Lithium, cuz it worked for a while, but geez - any side effect D could get he got LMAO!

    Yeah I'm reading and researching and stuff and feeling OK about the Lamictal with the Seroquel. If she won't go up on the Seroquel, though - we need to look at an anti anxiety. Not sure if that can wait. He's eating clothing again.

    Thanks everyone!
     
  7. crazymama30

    crazymama30 Active Member

    There are many types of bipolar disorder, I, II and III(aka cyclothymia). This may be what the doctor means by "a bipolar disorder". BiPolar (BP) I is the most severe, scaling down. Schizoaffective is bipolar and schizophrenia. I believe their may be even more bipolar disorders now. I don't know how they differentiate the different types in children, that would be hard.

    Jana this is just info. Your difficult child is a complicated little guy, and you guys have been plagued by incompetent unhelpful professionals. Fwiw, my difficult child has been most helped by Lamictal. He could not tolerate depakote or lithium--they caused excessive agression. Not helpful in an already aggressive kid. The lamictal makes him reasonable(or a little more so) and the daytrana smooths him out.

    I know D has been on a gazillion medications, but if he has not been on Lamictal then it may be worth a shot. There is always the risk of Stevens Johnsons, but that is very rare. My difficult child got hives after being on Lamictal for a month. We took him off every thing untill it cleared up, restarted the Lamictal and it has been fine ever since.

    Good luck and I am sending good vibes your way.
     
  8. TerryJ2

    TerryJ2 Well-Known Member

    Sigh.
    Well, you got her to talk to you!
    I guess you have to try something, in reg. to medications, and see what happens. I've got my fingers crossed for you.
    by the way, Way To Go--the squeaky wheel gets the grease!!!
     
  9. lizzie09

    lizzie09 lizzie

    My son recently diag Bi Polar was put on Epilim (Depakote) and Seroquel and both worked immediately
     
  10. totoro

    totoro Mom? What's a GFG?

    We are thinking of revisiting Lamictal, stopping Seroquel due to the severe weight gain and revisiting Abilify.
    We are postponing the lithium until K can be responsible with the water. So we will add Lithium once these other medications are therapeutic leves.
    So we another one who is going to try the Steely mix!!!
    I for one am BiPolar (BP)-I and love Lamictal.
    I still race and ride HIGH but it curbs the high-highs...
     
  11. mstang67chic

    mstang67chic Going Green

    Well....wasn't it nice of the doctor to get back to you? *insert passive aggressive insult here*

    As you know, difficult child is BiPolar and ADHD with a touch of ODD thrown in for kicks and giggles. Currently, he is on Depakote ER (extended release), Adderall XR, Tenex (the generic version), Risperdal, and Gabitril. The combo seems to work for him....when he takes it. But...he's also one that can take the mood stabilizer and a stimulant without any real issues. When he was younger, he didn't have much of an appetite but puberty pretty much took care of that.

    Hope you guys can get something figured out for him. That must be rough for him going through his days like that and I know it's no fun for you either.

    Hugs.
     
Loading...